Hi and Welcome to Sue's World. I started this blog to keep family and friends informed after being diagnosed with Breast Cancer in February 2009. In March 2011 I was diagnosed with Secondary Breast Cancer. This is about my treatment and how things are going, but mainly to keep them amused with the silly little things that happen to me!!! Read on with interest and please feel free to make any comments, serious or fun, it all helps!!!
I'm defininatly pre menopausal so it's back on Tamoxifen. I have not taken them since 12th July and I feel really great. I have had a lovely summer. I know, it wouldn't take much compared to last year! I have had 2 lovely holidays and apart from feeling tired occasionally, due to waking up at 2am on a regular basis, I have no complaints. I feel more in control then I have done for a long time.
My only concern about going back on Tamoxifen is the pain in my knees. Currently this is nowhere near as bad as it was and it's only recently improved. I swim every week and I'm going to start some cycling. I know I also need to start losing weight.
I spoke to a Breast Care nurse from Bristol today. I am on the 18 week wait list there for my 2nd op and wanted to find out if I should be on them when I have my operation. The nurse confirmed that I will be asked to come off them and as a general rule it is usually 2 weeks before the operation date.
I asked her if she had any useful hint's to minimise the pain that could return to my knees and seemed surprised that I am putting this down to Tamoxifen as this is a more severe side effect of Arimidex. I know that there are ladies suffering joint pain with Tamoxifen. However she asked me what chemotherapy I had and she advised that the side effects of Docetaxel - joint and limb pain, could take a while to get out of my system and that could have been the cause of my pain. However I will be grateful for any useful suggestions (chopping off legs not an option!)
So I'm really cheered up by that thought. To mentally prepare myself for the onslaught of side effects, I know I am a much healthier person then I was a year ago - Chemo - oh so last year, no major operations, no radiotherapy to contend with and no more family funerals! (I insist if anyone is listening!) There will be minimal side effects !!